Header

UZH-Logo

Maintenance Infos

Convolution quadrature for the wave equation with impedance boundary conditions


Sauter, Stefan A; Schanz, Martin (2017). Convolution quadrature for the wave equation with impedance boundary conditions. Journal of Computational Physics, 334:442-459.

Abstract

We consider the numerical solution of the wave equation with impedance boundary conditions and start from a boundary integral formulation for its discretization. We develop the generalized convolution quadrature (gCQ) to solve the arising acoustic retarded potential integral equation for this impedance problem.

For the special case of scattering from a spherical object, we derive representations of analytic solutions which allow to investigate the effect of the impedance coefficient on the acoustic pressure analytically. We have performed systematic numerical experiments to study the convergence rates as well as the sensitivity of the acoustic pressure from the impedance coefficients.

Finally, we apply this method to simulate the acoustic pressure in a building with a fairly complicated geometry and to study the influence of the impedance coefficient also in this situation.

Abstract

We consider the numerical solution of the wave equation with impedance boundary conditions and start from a boundary integral formulation for its discretization. We develop the generalized convolution quadrature (gCQ) to solve the arising acoustic retarded potential integral equation for this impedance problem.

For the special case of scattering from a spherical object, we derive representations of analytic solutions which allow to investigate the effect of the impedance coefficient on the acoustic pressure analytically. We have performed systematic numerical experiments to study the convergence rates as well as the sensitivity of the acoustic pressure from the impedance coefficients.

Finally, we apply this method to simulate the acoustic pressure in a building with a fairly complicated geometry and to study the influence of the impedance coefficient also in this situation.

Statistics

Citations

Altmetrics

Downloads

0 downloads since deposited on 15 Mar 2017
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:January 2017
Deposited On:15 Mar 2017 15:44
Last Modified:19 Feb 2018 07:46
Publisher:Elsevier
ISSN:0021-9991
OA Status:Closed
Publisher DOI:https://doi.org/10.1016/j.jcp.2017.01.013

Download

Content: Accepted Version
Language: English
Filetype: PDF - Registered users only until 29 January 2019
Size: 2MB
View at publisher
Embargo till: 2019-01-29